Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Quasisimilar operators in the commutant of a cyclic subnormal operator

Author: Marc Raphael
Journal: Proc. Amer. Math. Soc. 94 (1985), 265-268
MSC: Primary 47B20; Secondary 47B38
MathSciNet review: 784176
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Compactly supported positive regular Borel measures on the complex plane that share "certain" properties with normalized arclength measure on the boundary of the unit disk are called $ m$-measures. Let $ \mu $ be an $ m$-measure and let $ {S_\mu }$ be the cyclic subnormal operator of multiplication by $ z$ on the closure of the polynomials in $ {L^2}(\mu )$. Necessary and sufficient conditions for an operator in the commutant of $ {S_\mu }$ to be quasisimilar to $ {S_\mu }$ are investigated. In particular it is shown that if the Bergman shift and an operator in its commutant are quasisimilar, then they are unitarily equivalent.

References [Enhancements On Off] (What's this?)

  • [1] W. S. Clary, Quasisimilarity and subnormal operators, Ph. D. thesis, University of Michigan, 1973.
  • [2] J. B. Conway, On quasisimilarity for subnormal operators, Illinois J. Math. 24 (1980), 689-702. MR 586807 (83i:47031a)
  • [3] -, Subnormal operators, Pitman, Marshfield, Mass., 1981.
  • [4] -, On quasisimilarity for subnormal operators. II, Canad. Math. Bull. 25 (1982), 37-40. MR 657648 (83i:47031b)
  • [5] J. J. Dudziak, Spectral mapping theorems for subnormal operators, (preprint, 1982). MR 743847 (85j:47024)
  • [6] M. Raphael, Quasisimilarity and essential spectra for subnormal operators, Indiana Univ. Math. J. 31 (1982), 243-246. MR 648174 (83d:47031)
  • [7] -, The commutant of a cyclic subnormal operator, (preprint, 1984).
  • [8] T. T. Trent, $ {H^2}(\mu )$ spaces and bounded point evaluations, Pacific J. Math. 80 (1979), 279-292. MR 534718 (81j:30054)
  • [9] T. Yoshino, Subnormal operators with a cyclic vector, Tôhoku Math. J. (2) 21 (1969), 47-55. MR 0246145 (39:7450)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B20, 47B38

Retrieve articles in all journals with MSC: 47B20, 47B38

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society